“Lisa” is a 35-year-old woman with autism who is non-speaking (communicates with “choice boards” and Yes/No when able to) and needs full physical care and one-on-one support. She had chronic difficulty sleeping at night for many years and often has seizures right as she is falling asleep. She sometimes goes days without sleeping at night.
Her Neurologist prescribed Seroquel (also called Quetiapine) for sleep and gradually worked up to maintenance dose of 75 mg., which did work for her to sleep at night when nothing else had. She took 75 mg. daily for 8 months, at which point it was not working so well, so the neurologist increased to 100 mg. 2 weeks later, her eyes started rolling up and moving around, she could not bring them down, she would bump into things as she moved around the house and she could not use her communication boards. Then she began to have facial grimaces – her upper lip was curling up as if disgusted or nauseous – and she suddenly stopped being able to eat!
She did not eat for 10 days. In the beginning, she was able to drink thick drinks, but later she could only drink thin liquids. One day, she suddenly began eating again but was unable to communicate as to why she couldn’t eat!
During this time she had a breathing incident with shortness of breath, apparently brought on by cleaning the kitchen table while she was standing there using a supposedly green cleaner, “Mrs. Meyers” brand. She was better after going outside, but her breathing did not fully recover for several days.
When she was not eating, her Mom took her off the Seroquel & other medications because you are only supposed to take them with food. However, her eye and facial grimace symptoms continued for another 2 weeks after this. When she did start to eat again, her Mom did NOT put her back on Seroquel because after looking it up, her Mom discovered that Seroquel could cause tardive dyskinesia as a possible side effect, which possibly explained these sudden symptoms.
Well, the Neurologist did not think Lisa’s symptoms were caused by Seroquel and said it was “possible, but highly unlikely”. He wanted to first try going back on some other medications and observing any changes (though there hasn’t been any).
We received and started the Seroquel clearing remedy on a Wednesday giving it to Lisa as we were instructed. On Thursday (the next day) the “grimace” (her upper lip curling and other facial movements) stopped! On Friday the eyes rolling up and other eye movements stopped (note the reverse order of symptoms)!
I was there visiting on Sunday, and “Lisa” was smiling and seemed very happy.
-Story relayed by friend of the Mueller’s who brought Lisa and her family the homeopathic clearing remedy for Seroquel.